Alert archive / Michigan / Beach Hazards Statements in 2013
Beach Hazards Statement 12, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Aug 20, 2013, 3:24 PM EDT for Mason County, Oceana County, Michigan. It took effect at Aug 21, 2013, 6:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2013, 3:24 PM EDT (19:24 UTC)
- In effect from
- Aug 21, 2013, 6:00 AM EDT
- Expired
- Aug 22, 2013, 12:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 123 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046 WHUS43 KGRR 201924 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 324 PM EDT TUE AUG 20 2013 MIZ037-043-210330- /O.NEW.KGRR.BH.S.0012.130821T1000Z-130822T0400Z/ MASON-OCEANA- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK 324 PM EDT TUE AUG 20 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... MEARS STATE PARK IN PENTWATER... STERNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS WILL INCREASE EARLY WEDNESDAY TO 25 TO 30 MPH. THIS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET. SOUTH FACING PIERS AND BREAKWALLS WILL BE SUSCEPTIBLE TO STRONG STRUCTURAL CURRENTS. ADDITIONALLY LONGSHORE CURRENTS ALONG THE SHORE LINE ARE EXPECTED AND RIP CURRENTS ARE POSSIBLE TOO. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ 93 WEATHER.GOV/GRR
4 follow-up statements
731 WHUS43 KGRR 210129 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 929 PM EDT TUE AUG 20 2013 MIZ037-043-210930- /O.CON.KGRR.BH.S.0012.130821T1000Z-130822T0400Z/ MASON-OCEANA- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK 929 PM EDT TUE AUG 20 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS WILL INCREASE EARLY WEDNESDAY TO 25 TO 30 MPH. THIS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET. SOUTH FACING PIERS AND BREAKWALLS WILL BE SUSCEPTIBLE TO STRONG STRUCTURAL CURRENTS. ADDITIONALLY LONGSHORE CURRENTS ALONG THE SHORE LINE ARE EXPECTED AND RIP CURRENTS ARE POSSIBLE TOO. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
445 WHUS43 KGRR 210710 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 310 AM EDT WED AUG 21 2013 MIZ037-043-211515- /O.CON.KGRR.BH.S.0012.130821T1000Z-130822T0400Z/ MASON-OCEANA- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK 310 AM EDT WED AUG 21 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS WILL INCREASE EARLY TODAY TO 20 TO 30 MPH. THIS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET. SOUTH FACING PIERS AND BREAKWALLS WILL BE SUSCEPTIBLE TO STRONG STRUCTURAL CURRENTS. ADDITIONALLY LONGSHORE CURRENTS ALONG THE SHORE LINE ARE EXPECTED AND RIP CURRENTS ARE POSSIBLE TOO. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
887 WHUS43 KGRR 211445 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1045 AM EDT WED AUG 21 2013 MIZ037-043-212245- /O.CON.KGRR.BH.S.0012.000000T0000Z-130822T0400Z/ MASON-OCEANA- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK 1045 AM EDT WED AUG 21 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS WILL INCREASE EARLY TODAY TO 20 TO 30 MPH. THIS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET. SOUTH FACING PIERS AND BREAKWALLS WILL BE SUSCEPTIBLE TO STRONG STRUCTURAL CURRENTS. ADDITIONALLY LONGSHORE CURRENTS ALONG THE SHORE LINE ARE EXPECTED AND RIP CURRENTS ARE POSSIBLE TOO. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
035 WHUS43 KGRR 211922 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 322 PM EDT WED AUG 21 2013 MIZ037-043-220330- /O.CON.KGRR.BH.S.0012.000000T0000Z-130822T0400Z/ MASON-OCEANA- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK 322 PM EDT WED AUG 21 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS 15 TO 25 MPH WILL BECOME WEST AND DECREASE LATER TONIGHT. THE 3 TO 5 FEET WAVES WILL DECREASE LATER TONIGHT. SOUTH FACING PIERS AND BREAKWALLS WILL BE SUSCEPTIBLE TO STRONG STRUCTURAL CURRENTS. ADDITIONALLY LONGSHORE CURRENTS ALONG THE SHORE LINE ARE EXPECTED AND RIP CURRENTS ARE POSSIBLE TOO. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 20, 2:33 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 20, 2:33 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 233 PM EDT TUE AUG 20 2013 LATEST UPDATE... LONG TERM .SYNOPSIS... ISSUED AT 134 PM EDT TUE AUG 20 2013 HIGH PRESSURE OVER THE MID ATLANTIC STATES WILL CONTINUE TO CONTROL THE WEATHER HERE IN MICHIGAN BY PROVIDING DRY AND WARM WEATHER INTO WEDNESDAY. A COLD FRONT WILL SLIP THROUGH LATER WEDNESDAY NIGHT INTO THURSDAY MORNING. THIS SYSTEM WILL LEAD TO SOME SHOWERS AND THUNDERSTORMS. THIS FRONT RETURNS OVER THE WEEKEND AND COULD LEAD TO A FEW MORE SHOWERS AND THUNDERSTORMS. WARM WEATHER WILL RETURN TO THE AREA ONCE THE FRONT PUSHES NORTH BY EARLY NEXT WEEK. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 134 PM EDT TUE AUG 20 2013 OVERALL...BETTER CONFIDENCE ON SHOWERS AND THUNDERSTORMS WITH THE COLD FRONT...ESPECIALLY IN THE 06Z TO 12Z PERIOD WEDNESDAY NIGHT. MODELS ARE COMING INTO BETTER AGREEMENT ON THE WINDOW OF PRECIPITATION BY SHOWING THE BEST MOISTURE AND LIFT LATER WEDNESDAY NIGHT. IT DOES LOOK LIKE LAKE MI WILL ENHANCE THE MOISTURE WITH THIS FRONT. SO WHILE THE TIMING OF THE FRONT WILL BE UNFAVORABLE FOR INCREASING AMOUNTS OF PRECIPITATION...THE ADDED MOISTURE SHOULD OFFSET THAT. AS A RESULT I INCREASED POPS MAINLY FOR AFTER MIDNIGHT WEDNESDAY NIGHT INTO THURSDAY MORNING. I WILL KEEP THE AFTERNOON DRY...ALTHOUGH SOME LIFT IS SHOWING UP DOWN LOW...925 MB. WILL NEED TO MONITOR THIS FOR A POSSIBLE BRIEF LATE DAY SHOWER. TEMPERATURES WERE WARMED UP FOR WED NIGHT WITH THE FRONT MOVING IN. MIXING AND A DECENT 925 MB THERMAL RIDGE SHOULD HELP KEEP TEMPERATURES UP THROUGH MUCH OF THE NIGHT. STILL EXPECT TO SEE SOME NEAR 90 READINGS WED AFTN. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 233 PM EDT TUE AUG 20 2013 HIGH PRESSURE WILL BUILD SOUTH BEHIND A COLD FRONT FRIDAY AND SATURDAY. THIS WILL BRING LOWER DEWPOINTS/HUMIDITY AND SLIGHTLY COOLER TEMPS FOR A DAY OR TWO. BY SATURDAY NIGHT THE FRONTAL BOUNDARY WILL RETURN NORTH AS A WARM FRONT AND WE MAY SEE A FEW SHOWERS/STORMS WITH THAT. WE/LL BE IN A HOT AND HUMID AIRMASS AFTER SUNDAY THROUGH TUESDAY AS HIGH PRESSURE ALOFT MOVES EAST FROM THE PLAINS. THE 12Z ECMWF IS MORE IN LINE WITH THE 12Z GFS AND SO LENDS SOME CONFIDENCE THAT A DOME OF HIGH PRESSURE ALOFT WILL SETTLE OVER THE MISSOURI VALLEY EARLY NEXT WEEK. THE CWA WILL BE SUSCEPTIBLE TO SHORT WAVES RIDING OVER THE RIDGE AND SO WE/LL HAVE HIGHEST...BUT STILL LOW...CHC POPS SKEWED IN THAT DIRECTION. THE NAO/AO REMAIN POSITIVE THROUGH THE PERIOD SUGGESTING THAT ABOVE NORMAL TEMPS WILL CONTINUE THROUGH THE PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 745 AM EDT TUE AUG 20 2013 MORNING FOG WILL QUICKLY MIX OUT (BY 14Z) THEN AS WITH THE PAST 2 DAYS... CU WILL DEVELOP (HIGH BASED) BY 16Z THEN DISSIPATE BY 23Z. STRONGER WINDS IN THE BOUNDARY LAYER EARLY WEDNESDAY MORNING SHOULD SIGNIFICANTLY REDUCE THE MVFR FOG WE HAVE SEEN THE PAST FEW MORNINGS. && .MARINE... ISSUED AT 134 PM EDT TUE AUG 20 2013 WILL GO AHEAD AN ISSUE A SCA AND CFW FOR WED INTO WED NIGHT FOR NORTHERN ZONES. STRENGTHENING SW TO S FLOW SHOULD BE ENOUGH TO PUSH WAVES INTO THE 4 FOOT RANGE FOR LITTLE AND BIG SABLE POINTS. WAVES SHOULD DIMINISH WED NIGHT...THEN BUILD BACK UP BEHIND THE FRONT FOR THURSDAY. && .HYDROLOGY... ISSUED AT 134 PM EDT TUE AUG 20 2013 ODDS FOR RAIN ARE INCREASING FOR WED NIGHT AND EARLY THU. MOST LOCATIONS SHOULD SEE LESS THAN A HALF INCH. ISOLATED HIGHER AMOUNTS POSSIBLE. AS A RESULT ANY HYDRO IMPACTS SHOULD BE MINIMAL GIVEN THE FORECASTED LOW BASIN AVERAGE QPF. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...BEACH HAZARDS STATEMENT FOR MASON AND OCEANA COUNTIES. LM...SMALL CRAFT ADVISORY WED INTO WED NIGHT LMZ848-849. && SYNOPSIS...MJS SHORT TERM...MJS LONG TERM...WDM AVIATION...WDM HYDROLOGY...MJS MARINE...MJS
Hazardous weather outlook, Aug 20, 3:52 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 352 AM EDT TUE AUG 20 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-210800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 352 AM EDT TUE AUG 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY INTO MIDDAY THURSDAY AS A COLD FRONT MOVES SOUTH THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-210800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 352 AM EDT TUE AUG 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL RESULT IN A MODERATE RISK OF STRONG CURRENTS NORTH OF GRAND HAVEN THIS AFTERNOON INTO THIS EVENING. THIS WILL RESULT IN THE POTENTIAL FOR DANGEROUS SWIMMING CONDITIONS AREAS NORTH OF GRAND HAVEN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THE RISK OF DANGEROUS SWIMMING CONDITIONS INTO WEDNESDAY EVENING. THERE IS THE RISK FOR THUNDERSTORMS WEDNESDAY NIGHT INTO THE MID MORNING HOURS OF THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:03 PM EDT | Small Craft Advisory | GRR | 29 hr |
Nearby
Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.